WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CHISEL FOR TODDLER OSTEOTOMY PLATES; CHISEL, SURGICAL, MANUAL
Back to Search Results |
| Catalog Number |
332.174 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/16/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported during a procedure on (b)(6) 2020, the surgeon attempted to put the cutting guide on the chisel via the blunt end and it would not go on.Upon inspection each of the three chisels were found to have burred ends as a result of hammer blows to insert the chisel into bone.The surgeon decided to not use the cutting guide.It is unknown if there was surgical delay.The procedure was completed successfully.Concomitant device reported: unknown hammer (part # unknown, lot # unknown, quantity unknown), unknown cutting guide (part # unknown, lot # unknown, quantity unknown).This is report 1 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the seat-chisel cann ø2 f/child-hip-pl 3.5 (part #: 332.174, lot #: 4571511) was received at us cq.Upon visual inspection, the complaint device was slightly bent.Minor scratches were also observed on the surface of the device.The scratches are expected due to the device being in use.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was preformed due to the post-manufacturing damage document/specification review: rev l & rev a (current and manufactured) was reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the as received condition of the device showed the device being slightly bent.No definitive root cause could be determined based on the provided information but the deformation could likely due to the device experiencing stress with it was design to withstand.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part # 333.174, synthes lot # 4571511, supplier lot # na, release to warehouse date: 14 apr 2003, manufactured by synthes brandywine.Mrr # 43230 was generated for packaging.Devices placed acceptable as it did not affect form, fit or function.This mrr is not relevant to the complaint condition of attempt to put the cutting guide on the chisel via the blunt end and it would not go on review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.